Texas, 2008Drought in Texas, July 1 to 31, 2008
July 1 to 31, 2008 · NWS FWD · 7 events in 7 counties and zones
Drought conditions worsened across north Texas, with some counties south of Waco considered to be in Extreme Drought. A few counties from the metroplex westward were also included in the Severe Drought category this month.
Every event with a place to put it; 7 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- $165,000
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Drought conditions worsened across north Texas, with some counties south of Waco considered to be in Extreme Drought. A few counties from the metroplex westward were also included in the Severe Drought category this month.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jun 30, 11:03 PM CST, 57 minutes earlier.
Area forecast discussion, Jun 30, 11:03 PM CST, 57 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
1203 AM CDT TUE JUL 1 2008
.AVIATION...
WINDS ARE ALREADY OUT OF THE SOUTHEAST IN THE METROPLEX...AND WACO
SHOULD FOLLOW SUIT BY 12Z. SCT CU AROUND 8K FT ALONG WITH SOME
CIRRUS EXPECTED TOMORROW...BUT DID NOT THINK IT WARRANTED A NEW
LINE IN THE TAFS.
&&
.PREV DISCUSSION... /ISSUED 934 PM CDT MON JUN 30 2008/
UPDATE...
FORECAST IS ON TARGET. A NIGHT OF GOOD RADIATIONAL COOLING WITH
DRY AIR IN PLACE WILL HELP SEND TEMPS INTO THE 60S. NOT QUITE
RECORD TERRITORY...BUT A PLEASANT WAY TO START JULY NONETHELESS.
MINOR ADJUSTMENTS WERE MADE TO DEWPOINT/SKY/WIND GRIDS. TR.92
PREV DISCUSSION... /ISSUED 308 PM CDT MON JUN 30 2008/
DISCUSSION...
PRECIP NOW SOUTH OF NORTH TEXAS AREA...SO CHANCES ARE OVER FOR
NEXT FEW DAYS. NO NEW PRECIP EXPECTED UNTIL LATE IN WEEK WHEN
NORTHWEST FLOW EVENTS MAY CLIP THE NORTHEAST COUNTIES...BUT HAVE
ONLY SLIGHT CHANCE FOR THOSE EVENTS SINCE BEST DYNAMICS WILL
LIKELY BE IN OKLAHOMA. CONTINUED HIGHS IN THE 90S EXPECTED SO
FAIRLY AVERAGE WEEK IN STORE. WITH SOUTH WINDS RETURNING DEW
POINTS SHOULD BE BACK TO SUMMER LEVELS BY WEDNESDAY. 84
&&
.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX 69 96 75 96 / 10 0 0 0
WACO, TX 66 98 71 95 / 10 0 0 0
PARIS, TX 63 93 70 93 / 10 0 0 0
DENTON, TX 66 95 71 96 / 10 0 0 0
MCKINNEY, TX 63 95 70 95 / 10 0 0 0
DALLAS, TX 71 95 75 95 / 10 0 0 0
TERRELL, TX 63 95 70 94 / 10 0 0 0
CORSICANA, TX 66 96 70 94 / 10 0 0 0
TEMPLE, TX 68 96 70 95 / 10 0 0 0
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
13/92
Hazardous weather outlook, Jun 30, 2:24 PM CST, 9 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
324 PM CDT MON JUN 30 2008
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-011100-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
324 PM CDT MON JUN 30 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.
.DAY ONE...THROUGH TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS FRIDAY AND SATURDAY
MORNINGS MAINLY NORTHEAST OF A BOWIE...TO EMORY LINE. NO
ORGANIZED SEVERE WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Drought, McLennan
- When
- July 1, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- McLennan forecast zone
- Crop damage
- $25,000
- Reported by
- Other Federal Agency
- Coordinates
- 31.552, -97.202 (the zone’s center; the record gives no point)
The U.S. Drought Monitor continued to categorize McLennan County in Severe Drought (D2). July was the third consecutive month with below normal precipitation. Corn, soybean, cotton, and sorghum production has been significantly impacted by the drought.
Drought, Bell
- When
- July 1, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Bell forecast zone
- Crop damage
- $25,000
- Reported by
- Other Federal Agency
- Coordinates
- 31.038, -97.478 (the zone’s center; the record gives no point)
The U.S. Drought Monitor continued to categorize Bell County in Severe Drought (D2). July was the third consecutive month with below normal precipitation. Corn, soybean, cotton, and sorghum production has been significantly impacted by the drought.
Drought, Limestone
- When
- July 1, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Limestone forecast zone
- Crop damage
- $25,000
- Reported by
- Other Federal Agency
- Coordinates
- 31.546, -96.580 (the zone’s center; the record gives no point)
The U.S. Drought Monitor continued to categorize Limestone County in Severe Drought (D2). July was the third consecutive month with below normal precipitation. Corn, soybean, cotton, and sorghum production has been significantly impacted by the drought.
Drought, Falls
- When
- July 1, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Falls forecast zone
- Crop damage
- $25,000
- Reported by
- Other Federal Agency
- Coordinates
- 31.253, -96.936 (the zone’s center; the record gives no point)
The U.S. Drought Monitor upgraded the drought category in Falls County to Extreme Drought (D3). July was the third consecutive month with below normal precipitation. Corn, soybean, cotton, and sorghum production has been significantly impacted by the drought.
Drought, Milam
- When
- July 1, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Milam forecast zone
- Crop damage
- $25,000
- Reported by
- Other Federal Agency
- Coordinates
- 30.786, -96.977 (the zone’s center; the record gives no point)
The U.S. Drought Monitor upgraded the drought category in Milam County to Extreme Drought (D3). July was the third consecutive month with below normal precipitation. Corn, soybean, cotton, and sorghum production has been significantly impacted by the drought.
Drought, Robertson
- When
- July 1, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Robertson forecast zone
- Crop damage
- $25,000
- Reported by
- Other Federal Agency
- Coordinates
- 31.027, -96.513 (the zone’s center; the record gives no point)
The U.S. Drought Monitor upgraded the drought category in Robertson County to Extreme Drought (D3). July was the third consecutive month with below normal precipitation. Corn, soybean, cotton, and sorghum production has been significantly impacted by the drought.
Drought, Leon
- When
- July 1, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Leon forecast zone
- Crop damage
- $15,000
- Reported by
- Other Federal Agency
- Coordinates
- 31.297, -95.996 (the zone’s center; the record gives no point)
The U.S. Drought Monitor added a Severe Drought (D2) designation to western Leon County. July was the third consecutive month with below normal precipitation. Corn, soybean, cotton, and sorghum production has been significantly impacted by the drought.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in California, July 1 to 31, 20081 death · 68 injured · 8 events
- Wildfire in California, July 1 to 25, 2008$5.0 million · 1 event
- Hail and Damaging Wind in Minnesota, July 1, 2008$355,000 · 1.25 in hail · 14 events
- Hail and Damaging Winds in New Hampshire, July 1, 2008$145,000 · 50 kt wind · 4 events
- Flood and Hail in Massachusetts, July 1, 2008$81,000 · 1.75 in hail · 16 events
- Tornado and Hail in Florida, July 1 to 2, 2008$73,000 · EF0 · 8 events
- Flood in Illinois, July 1 to 14, 2008$100,000 · 1 event
- Flood in Missouri, July 1 to 16, 2008$100,000 · 1 event
- Flood in Illinois, July 1 to 10, 2008$50,000 · 1 event
- Drought in North Carolina, July 1 to 31, 200834 events
- Hail and Damaging Winds in Connecticut, July 1, 2008$28,000 · 1 in hail · 6 events
- Drought in Alabama, July 1 to 31, 200819 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 129028, 129029, 129030, 129031, 129033, 129035, 129037.